|question about delayed seroconversion
Sep 23, 2004
Hello doctor. I recently tested negative at the three month mark (14 weeks to be exact), however I still have fears about delayed seroconversion for a couple reasons. The first is, I use a topical corticosteroid for eczema, which I'm told can lower my immune response. Second, during my "possible ARS", I developed a pretty bad case of thrush (diagnosed as thrush by a physician). Now, if thrush only occurs when your CD4 count is significantly low, wouldn't the fact that I had that infection lower my immune response? I also suffer from chronic anxiety, which can never be good for the immune system! I guess I'm just worried about these unexplained symptoms so soon (two weeks) after my risk (a single episode of unprotected vaginal sex). The testing center told me that three months should be more than enough to make me happy, but could you please explain to me if my current situation shows that it is possible for my seroconversion to be delayed? Thank you so much, this would really be a huge help!
| Response from Dr. Frascino
I'll make this brief, as I've covered these topics frequently in the past. Check the archives!
1. Topical corticosteroid creams will not alter the body's ability to make HIV antibodies, the "window period," or HIV test results.
2. Thrush can occur with a variety of medical conditions. In fact, the majority of cases of thrush have nothing to do with HIV disease. Since you are HIV negative, check with your doctor to find the cause of your thrust.
I agree with the testing center: Your 14-week negative result is definitive and conclusive. Additional testing is not warranted.
If the result is not "more than enough to make you happy," you need to focus your attention on getting help for your "chronic anxiety," a condition you definitely have, rather than continue to worry about HIV, a condition you definitely don't have!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.